Rank function equations
Abstract
The purpose of this paper is to introduce the notion of rank function equation, and to present some results on such equations. In particular, we find all sequences (A1, . . . , Ak, B) of nonzero nilpotent n × n matrices satisfying condition Xk ∀m ∈{1, . . . , n} : rAi(m) = rB(m), i=1 and give a characterization of all sequences (A1, . . . , Ak, B) of nilpotent n×n matrices such that Xk ∀m ∈{1, . . . , n} : f(rAi(m)) = rB(m), i=1 where f: R ⊃[0, ∞) →R is a function with certain natural properties. We also provide a geometric characterization of some solutions to rank function equations.
References
F.R. Gantmacher, Théorie des matrices, Dunod, Paris, 1966.
##plugins.generic.googleScholarLinks.settings.viewInGS##
M. Gerstenhaber, On dominance and varieties of commuting matrices, Ann. Math. 73 (1961), 324–348.
##plugins.generic.googleScholarLinks.settings.viewInGS##
I.R. Shafarevich, Basic algebraic geometry, Springer-Verlag, Berlin-New York, 1977.
##plugins.generic.googleScholarLinks.settings.viewInGS##
M. Skrzyński, Rank functions of matrices, Univ. Iagel. Acta Math. 37 (1999), 139–149.
##plugins.generic.googleScholarLinks.settings.viewInGS##